Cysts/boils related to MS?

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Cysts/boils related to MS?

Postby SassyBoots » Sun Mar 23, 2014 8:51 am

Good Moring

My bf has recurring remitting MS. He has been on Copaxone for about nine month, no serious side effects. He is a Welder by trade. About two weeks ago, he accidentally gave himself a burn on his neck. Put Aloe Vera(plant form)on the burn, and shortly thereafter seemed to develop a reaction(hives)so stopped the Aloe and went to Dr. Dr gave him cortisone cream and told him to take Reactine.

Now he still has small hives around the burn site; also is developing cysts/boils in other areas of the neck and on his head. Says they seem to leak a fluid, he is not sure what the fluid may be. Very itchy, like another allergic reaction. He says he still is taking the Reactine.

Trying to figure out if this is an MS issue, a Copaxone issue, or maybe an allergic reaction to the cortisone cream or if its something else.

Wanted to find out if there is anyone else out there that has gotten this type of thing, whether its from the MS itself, or as a reaction to the Copaxone. He does not use any part of his neck as an injection site, so its not a direct result of that.

Almost looks like cystic acne.

I'm also wondering if the injury to the tissue from the weld burn could have cause his system to go into overdrive trying to fix it and this is a result because of the MS? It would be nice to know if this is a possiblility with this disease so he can be more diligent about not getting another inury in the future if this is what the MS can do to him in the aftermath.

Hope my questions were not too confusing.

Thanks for any and all resposes in advance.
SassyBoots
Newbie
 
Posts: 6
Joined: Sat Aug 10, 2013 10:57 am

Advertisement

Re: Cysts/boils related to MS?

Postby lyndacarol » Sun Mar 23, 2014 11:16 am

I have not heard of any connection between cysts/boils and MS. I do not think this is an MS issue. Check the package inserts with any drug or cream for a list of possible side effects.

If the doctor gave it the name "dermatitis herpetiformis," this skin rash is a common symptom of gluten sensitivity (which can develop at any time in a person's life).

All the best to you both.
My hypothesis: excess insulin (hyperinsulinemia) plays a major role in MS, as developed in my initial post: http://www.thisisms.com/forum/general-discussion-f1/topic1878.html "Insulin – Could This Be the Key?"
User avatar
lyndacarol
Family Elder
 
Posts: 2311
Joined: Thu Dec 22, 2005 4:00 pm

Re: Cysts/boils related to MS?

Postby julu » Thu Mar 27, 2014 1:07 pm

Hi, just another idea of what may be going on. What you describe sounds somewhat similar to shingles. Has the doctor considered this? I got a case of shingles about four months into taking Copaxone and my internal med doctor didn't catch it. It wasn't until I went to my opthalmologist (because it had gone into my eye) that he immediately recognized shingles.

When I questioned my neurologist on whether there was a relation between Copaxone and shingles, she said she didn't think so, since Copaxone only "modulates the immune system and doesn't lower it". I've heard plenty of other stories since then, however, of people who have come down with shingles a few months into taking Copaxone.

If your boyfriend has had chicken pox, you should mention the possibility of shingles to the doctor.
RRMS diagnosed 8/09; Copaxone 9/09; Copaxone + estriol study at University of Minnesota 10/09<br />
User avatar
julu
Getting to Know You...
 
Posts: 17
Joined: Tue Oct 20, 2009 3:00 pm
Location: South Dakota


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service